Alert archive / Missouri / Wind Advisories in 2023
Wind Advisory 7, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Apr 3, 2023, 1:52 PM CDT for 30 counties in Missouri; 7 counties in Kansas. It took effect at Apr 4, 2023, 2:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2023, 1:52 PM CDT (18:52 UTC)
- In effect from
- Apr 4, 2023, 2:00 PM CDT
- Expired
- Apr 5, 2023, 12:07 AM CDT
- In force
- 10 hr
- Issued by
- NWS Kansas City, MO
All 37 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Grundy County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
104 WWUS73 KEAX 031852 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 152 PM CDT Mon Apr 3 2023 KSZ025-057-060-102>105-MOZ012>015-020>023-028>031-037>039-043>045- 053-054-040300- /O.NEW.KEAX.WI.Y.0007.230404T1900Z-230405T0600Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Andrew-De Kalb-Daviess-Grundy-Buchanan-Clinton- Caldwell-Livingston-Platte-Clay-Ray-Carroll-Jackson-Lafayette- Saline-Cass-Johnson MO-Pettis-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, and Windsor 152 PM CDT Mon Apr 3 2023 ...WIND ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts 45 to 50 mph expected. * WHERE...Portions of east central and northeast Kansas and central, north central, northwest and west central Missouri. * WHEN...From 2 PM Tuesday to 1 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Krull MOZ007-008-016-017-024-025-032-033-040-046-040300- /O.NEW.KEAX.WI.Y.0007.230405T0000Z-230405T0600Z/ Putnam-Schuyler-Sullivan-Adair-Linn MO-Macon-Chariton-Randolph- Howard-Cooper- Including the cities of Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Milan, Green City, Kirksville, Brookfield, Marceline, Macon, La Plata, Salisbury, Brunswick, Keytesville, Moberly, Fayette, Glasgow, New Franklin, and Boonville 152 PM CDT Mon Apr 3 2023 ...WIND ADVISORY IN EFFECT FROM 7 PM TUESDAY TO 1 AM CDT WEDNESDAY... * WHAT...South winds 25 to 30 mph with gusts 45 to 50 mph expected. * WHERE...Putnam, Schuyler, Sullivan, Adair, Linn MO, Macon, Chariton, Randolph, Howard and Cooper Counties. * WHEN...From 7 PM Tuesday to 1 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Krull
2 follow-up statements
622 WWUS73 KEAX 040806 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 306 AM CDT Tue Apr 4 2023 KSZ025-057-060-102>105-MOZ012>015-020>023-028>031-037>039-043>045- 053-054-042200- /O.CON.KEAX.WI.Y.0007.230404T1900Z-230405T0600Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Andrew-De Kalb-Daviess-Grundy-Buchanan-Clinton- Caldwell-Livingston-Platte-Clay-Ray-Carroll-Jackson-Lafayette- Saline-Cass-Johnson MO-Pettis-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, and Windsor 306 AM CDT Tue Apr 4 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts 45 to 50 mph expected. * WHERE...Portions of east central and northeast Kansas and central, north central, northwest and west central Missouri. * WHEN...From 2 PM Tuesday to 1 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ007-008-016-017-024-025-032-033-040-046-042200- /O.CON.KEAX.WI.Y.0007.230405T0000Z-230405T0600Z/ Putnam-Schuyler-Sullivan-Adair-Linn MO-Macon-Chariton-Randolph- Howard-Cooper- Including the cities of Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Milan, Green City, Kirksville, Brookfield, Marceline, Macon, La Plata, Salisbury, Brunswick, Keytesville, Moberly, Fayette, Glasgow, New Franklin, and Boonville 306 AM CDT Tue Apr 4 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT WEDNESDAY... * WHAT...South winds 25 to 30 mph with gusts 45 to 50 mph expected. * WHERE...Putnam, Schuyler, Sullivan, Adair, Linn MO, Macon, Chariton, Randolph, Howard and Cooper Counties. * WHEN...From 7 PM Tuesday to 1 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
017 WWUS73 KEAX 050507 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1207 AM CDT Wed Apr 5 2023 KSZ025-057-060-102>105-MOZ007-008-012>017-020>025-028>033-037>040- 043>046-053-054-050615- /O.CAN.KEAX.WI.Y.0007.000000T0000Z-230405T0600Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Putnam-Schuyler-Andrew-De Kalb-Daviess-Grundy-Sullivan- Adair-Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte- Clay-Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline- Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 1207 AM CDT Wed Apr 5 2023 ...WIND ADVISORY IS CANCELLED... Gusty winds will still be possible through the night, but the strongest winds have passed, so the advisory will be cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 3, 12:43 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 3, 12:43 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1243 PM CDT Mon Apr 3 2023 ...Updated 18z Aviation... .Discussion... Issued at 258 AM CDT MON APR 3 2023 Overview: Isolated showers or thunderstorms possible through the morning, but most will stay dry. Additional showers or thunderstorms possible in the afternoon in far northeast parts of the area. Severe weather is possible on Tuesday afternoon along with gusty winds through the overnight Tuesday. Details: Overnight a frontal boundary drifted into the area and has stalled midway through the CWA. This morning and later today we will see a couple weak shortwaves progress through the area, which may bring a couple chances for showers and thunderstorms. In addition, an 850 jet has nosed into the area overnight with will aid in potential for the morning round. With moisture gradually shifting to the north, some showers and even a thunderstorm will be possible through about mid morning. Instability and shear are really nothing to write home about but may support a few stronger updrafts capable of some brief small hail. Another round of showers or perhaps a thunderstorms will become possible Monday evening, but generally best parameters will remain outside of our area leaving limited potential for any severe storms. Regardless, still see potential for some showers and perhaps some thunderstorms mainly in northern Mo Monday night. Outside of storm potential, temperatures will have quite a bit a variability across the area as the front bisects the CWA. Northern Missouri will see much cooler temperatures which will struggle to make it out of the 50s. Southern parts of the are may reach near 80 degrees. Kansas City will likely be caught right in the middle with afternoon temperatures a few degrees on either side of 70. Dry weather will return for the overnight Monday, then our attention will turn to the more significant system set to arrive on Tuesday. Large scale troughing will roll off the Rockies early on Tuesday and and push toward the area. This will be a very dynamic system, like the system from this past Friday. The surface low will rapidly deepen as it shifts east. As it approaches, expect our stalled boundary to be shoved north, leaving the entire area in the warm sector during the day Tuesday. A dryline will shift east across Kansas during the day along with a cold front behind. Expect capping to be in place through much of the day inhibiting much early convection. As capping erodes in the afternoon we will be left with a primed environment for strong storm development. By the late afternoon expect CAPE values in the range of 2000+ j/Kg. Bulk shear values of 50+ knots will also be in place across the area as the strong upper jet moves in overhead. Hodographs in northern Missouri show decent low level turning which should support rotating updrafts and at least some limited tornado potential in this area, nearby the low. As the dryline/cold front shift east, expect development of storms primarily across eastern portions of the CWA. The initial mode of storms may be supercellular with large hail and damaging winds possible. A few tornadoes also can't be ruled out, especially closer to the Iowa border where conditions are more favorable. Storms will quickly shift east of our area during the late afternoon. A few models also show additional storm development along the true cold front after sunset on Tuesday. These storms would be more linear in nature. There remains a good bit of uncertainty with the Tuesday forecast still, with some short range models showing a quick push of the dryline through the area, and a farther east initiation of storms. Additionally, the cap will remain pretty strong, especially farther south from the low which may inhibit storm potential. Regardless, the Tuesday forecast will definitely need to monitored as strong storms remain likely near our area. Beyond storm potential, the winds will be quite strong, similar to the Friday/Saturday system. A tightening pressure gradient along with decent mixing should allow for winds gusts of 40-45 mph through the afternoon and into the overnight. Winds will decrease some heading toward morning, but gusts of 35-40 mph remain possible through Wednesday morning. The weather returns to dry and quiet by the end of Wednesday. Expect highs in the 50s both Wednesday and Thursday. Dry weather continues into the weekend with highs returning to the 60s on Friday, then back to the 70s for the weekend. && .Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1241 PM CDT MON APR 3 2023 MVFR ceilings expected for the rest of this afternoon, and then should eventually scatter out. Gusty winds are expected tomorrow afternoon and evening. Strong thunderstorms are possible later on Tuesday, but most of the activity is currently expected to be after 18z. Therefore, leaving thunder mentions out of the TAFs and will assess the potential at 00z. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...HB Aviation...Krull
Hazardous weather outlook, Apr 3, 4:41 AM CDT, 9 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 441 AM CDT Mon Apr 3 2023 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-040945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 441 AM CDT Mon Apr 3 2023 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms expected Monday morning, mainly across northern Missouri. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Severe thunderstorms are possible Tuesday, with large hail, strong winds, and tornadoes possible. Gusty south winds around 40 to 50 mph are expected Tuesday. Dry conditions, mainly across eastern Kansas and far western Missouri will bring some fire weather concerns to those areas. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Wind Advisories in Missouri, 2023Wind Advisories in Kansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.